MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-022
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 22mm amplatzer septal occluder was selected for a patient with a septum secundum atrial septal defect on (b)(6) 2022.The defect was sized using a transesophageal echocardiogram (tee) using a complaint unknown sizing balloon at 20-21mm, therefore a 22mm amplatzer septal occluder was selected using a amplatzer trevisio delivery system.The delivery sheath and device were prepared as per instruction for use (ifu) without issue.The delivery sheath sheath was placed in the left atrium (la).The device was brought up the sheath without issue.As the left disc was unsheathed, it formed a cobra head deformation.The device was fully unsheathed in the la, but the cobra head deformation on the disc remained.The device was fully recaptured into the sheath in the la.A second deployment was attempted, but deformation remained on the left disc.The device was fully recaptured a second time and removed from the patient without issue prior to release from the delivery cable.A second 22mm amplatzer septal occluder was prepared as per ifu and implanted successfully without issue.The patient remained hemodynamically stable throughout the procedure.There was no interaction with cardiac structures during deployment and no angulation or kink noticed on the delivery system.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.However one photo was received from the field appearing to show the distal disc of the occluder during deployment from the delivery system presenting cobra deformation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture design or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14692385
Report Number2135147-2022-00384
Device Sequence Number6778491
Product Code MLV
UDI-Device Identifier05415067019295
UDI-Public05415067019295
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number9-ASD-022
Device Catalogue Number9-ASD-022
Device Lot Number7931451
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2022
Initial Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TREVISIO DELIVERY SYSTEM, 9-ATV12F45/80,
Patient SexUnknown